Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 91, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Aug 9, 2005, 6:30 AM CDT for Carlton County, Minnesota. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2005, 6:30 AM CDT (11:30 UTC)
- Expired
- Aug 9, 2005, 7:00 AM CDT
- In force
- 30 min
- Issued by
- NWS Duluth, MN
- Area
- Counties, with a storm outline in the text
County Carlton County, MN
The radar
The Duluth radar (KDLH), 45 km from the middle of the area, began a volume at 11:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 12:50 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 11.5 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2923 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1597 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 5.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:45 AM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Aug 9, 2:45 AM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 245 AM CDT TUE AUG 9 2005 .DISCUSSION... LINE OF STRONG CONVECTION FROM ND INTO CENTRAL MN JUST N OF QSTNRY BNDRY EXTENDING FROM SFC LOW IN SD INTO CN N OF LK SUP. MODELS AGREE IN PUSHING THE FNT A LTL FARTHER S...BUT OVERRUNNING OF THE BNDRY WILL KEEP CHCS OF TSTMS OVR CWA THRU TDA/TNGT. CHCS OF SVR WILL DIMINISH AS AXIS OF GREATEST INSTAB SETTLES S ALG WITH THE FNTL BNDRY...AND COOLER MORE STABLE AIR FOLLOWS IT INTO THE REGION. AFT TDA...THE TIMING OF MINOR IMPULSES IN ZONAL FLOW ALOFT WILL BE MAIN FCST PROB...RESULTING IN SMALL POPS EACH DAY FOR REST OF THE WEEK...ALTHO SOME REFINEMENTS WILL UNDOUBTEDLY HAVE TO BE MADE AS WE GET CLOSER IN TIME. MOS PRODUCTS HAVE PICKED UP ON SLGT COOLING TREND AS CAA PATTERN SETS UP AFT FNT LEAVES THE AREA. NO MAJ ADJUSTMENTS TO TEMP GRIDS NEEDED. .AVIATION... PREVAILING VFR CONDITIONS ARE EXPECTED THROUGH MOST OF THE TAF PERIOD. A WEAK FRONT WILL SLOWLY DRIFT SE ACROSS THE UPPER MIDWEST TODAY AND TONIGHT PRODUCING SCATTERED THUNDERSTORMS. THESE THUNDERSTORMS WILL PRODUCE MVFR-IFR CIGS AND VSBYS...AND POSSIBLY STRONG WINDS AND HAIL. .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. 04
Hazardous weather outlook, Aug 9, 6:15 AM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 615 AM CDT TUE AUG 9 2005 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-101230- ASHLAND-BAYFIELD-BURNETT-C. ST. LOUIS-CROW WING-DOUGLAS-IRON- KOOCHICHING-N. AITKIN-N. CASS-N. ITASCA-N. LAKE/N. COOK-N. ST. LOUIS- PINE-PRICE-S. AITKIN-S. CASS-S. COOK/LAKESHORE-S. ITASCA- S. LAKE/LAKESHORE-S. ST. LOUIS/CARLTON-SAWYER-WASHBURN- 615 AM CDT TUE AUG 9 2005 ...SLIGHT RISK OF SEVERE STORMS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL CONTINUE ACROSS CARLTON AND PINE COUNTIES IN MINNESOTA...INTO NORTHWESTERN WISCONSIN THIS MORNING. A SLIGHT CHANCE OF SEVERE THUNDERSTORMS WILL THEN EXIST ACROSS NORTHERN WISCONSIN FOR THE REST OF TODAY AND INTO THE EARLY EVENING HOURS. THE PRIMARY HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS LIKELY THIS MORNING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.CRH.NOAA.GOV/DLH 04
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 10:51 PM CDT | Severe Thunderstorm Warning | DLH | Pine | 42 min |
| Aug 9, 4:25 AM CDT | Severe Thunderstorm Warning | DLH | Cass | 35 min |
| Aug 9, 4:32 AM CDT | Severe Thunderstorm Warning | DLH | Crow Wing | 59 min |
| Aug 9, 5:16 AM CDT | Severe Thunderstorm Warning | DLH | Aitkin | 57 min |
| Aug 9, 5:24 AM CDT | Severe Thunderstorm Warning | DLH | Carlton, Pine | 66 min |
| Aug 9, 6:02 AM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 58 min |
| Aug 9, 6:08 AM CDT | Special Marine Warning | DLH | 67 min | |
| Aug 9, 6:56 AM CDT | Special Marine Warning | DLH | 68 min | |
| Aug 9, 7:18 AM CDT | Special Marine Warning | DLH | 29 min | |
| Aug 9, 6:24 AM CDT | Severe Thunderstorm Warning | DLH | Douglas | 60 min |
| Aug 9, 6:44 AM CDT | Severe Thunderstorm Warning | DLH | Bayfield | 61 min |
| Aug 9, 6:56 AM CDT | Severe Thunderstorm Warning | DLH | Ashland, Iron | 64 min |
| Aug 9, 7:59 AM CDT | Severe Thunderstorm Warning | DLH | Iron | 27 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.